After a night with fever (104 F) I went to Emergency for diagnosis and medicine. After some test the Doctor told me I had Pneumonia, I disagreed with the diagnosis but I did not have option but to follow the recommendations and take my prescription. I was also given Tylenol and I kept taking Tylenol every 6 Hours and Levaquin was given once a day.
After one Levaquin (500 mg) (The day after) my urine turned dark like the same color like ice tea (The doctor never told something about) then I decided to go with my PCP, he based on the initial diagnosis and confirmed the treatment and dosis Levaquin 500 mg once a day plus also told me to continue with Tylenol and also add Motrin due the Fever was still high (103) leaving 2 hours between Tylenol and Motrin. I mentioned the change on the color of my urine but I was told "Normal reaction because of Levaquin". The day after (2 days taking Levaquin and one day combining Tylenol and Motrin) I woke up and look at my self in the mirror. The color of my skin and eyes (white part of my eyes) were Yellow yes color Yellow.
I called my PCP again asking if it was a normal reaction. He asked me to go to his office. He saw me and asked me to stop everything and change the antibiotic and ask to stop Tylenol. He took some blood work again and all parameters related with my liver were really high (some values were up to 5 times the highest value of the normal range) he also told me that I did not improve in the next 24 hours I should go to the hospital also all test showed NO HEPATITIS neither A,B nor C.
At this point I decided to stop everything by myself taking the risk, I did not take the new antibiotic (Azythromi something) and I am just drinking water and everything began to improve finally 4 day after the color of my skin, eyes and urine returned to normal. The last blood work showed all liver parameters close to normal.
My Age 30, No Alcohol, No Liver Damage before this. General Speaking on good health condition until this which has been the most serious threatening to my health.
Does anybody know or have heard Levaquin could affect so serious the liver? I have always used Tylenol since I was 14 and this is the first time this happened to me.
Any comment is really appreciated.
Sorry for my English I am still working on it.
Last Updated 7/21/04